T Nation

Warning Labels on Vitamins?

So I’ve been taking a multivitamin supplement for about a year now, “Ultra VitaMan” form vitamin world to be exact, and today i was a little bored so i was reading some of the labels on my supps when i come across the ‘warning’ label on my vitamins. They say that they are ‘not for long term use’ and should be taken for 3 motnhs with a 1 month break. Then it has a bunch of obligatory warnings about discontinuing use if adverse side effects occur, and women shouldnt take it
It goes on to say that it contains niacin and may cause skin blushing, burning, itching, or rash.

I haven’t felt anything bad from them, but should you cycle vitamins? Would a month off be better than constant use?

It is not unusual for Niacin to make your skin flush. Some bodybuilders take this before they go on stage to darken the colour of their skin.

As for cycling of vitamins, I haven’t heard anything about that before. My understanding is that except for some vitamins (A,D,E, and K…I think) most extra will come out in your urine.

If they have high doses of some minerals or fat soluble vitamins, maybe they are just covering their butt. If they ask you to cycle they won’t have to worry if you build up excessive levels.

I have no idea what levels of are actually in those vitamins though…

I’ve had niaicn flushing before. It went away after I used the vitamins for awhile. Who knows why they put warning labels on your multi? Gee maybe they will become controlled substances like PH someday.

Trial lawyers have made it so that every company is now quite paranoid about getting sued. That’s one reason you see warning labels on almost everything lately.